MAUDE Adverse Event Report: BECTON DICKINSON BD CLEAR 5.4QT SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD CLEAR 5.4QT SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305551
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacture: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd clear 5.4qt sharps collector experienced device damage while still considered operable.The following information was provided by the initial reporter the product was damaged/cracked.
 
Event or Problem Description
It was reported that the bd clear 5.4qt sharps collector experienced device damage while still considered operable.The following information was provided by the initial reporterl the product was damaged/cracked.
 
Additional Manufacturer Narrative
H.6.Investigation: pictures were received as evidence from the customer in order to proceed with the investigation.According to the dhr review process, the result showed there were no issues reported like broken/damaged bases or labeling concerns during the manufacturing process of the lot numbers reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported like broken / damaged bases or labeling concerns for the same part number throughout the last twelve months.For this reason, it can be concluded that there are many variables that could generate this failure mode due to unknown handling and transportation, if the material is stored or if there are partial sales.Additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by them, since the distributors can do partial sells, the controls to handle remaining material is unknown.In addition, the current manufacturing controls were reviewed, and they were confirmed as capable to detect this kind of issues (base broken / damaged).Therefore, this nonconformance it can¿t be confirmed as a failure mode related to a manufacturing process.

Brand Name
BD CLEAR 5.4QT SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13226487
Report Number2243072-2021-03088
Device Sequence Number3957894
Product Code FMI
UDI-Device Identifier00382903055517
UDI-Public00382903055517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305551
Device Catalogue Number305551
Device Lot Number1063907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown